Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 5, 1999, 6:09 PM CDT for Vilas County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1999, 6:09 PM CDT (23:09 UTC)
- Expired
- May 5, 1999, 7:10 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KGRB 052308 RRA SVRGRB WIC125-060010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 609 PM CDT WED MAY 5 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VILAS COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 710 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS MINOCQUA TO NEAR RHINELANDER. THE STORMS WERE MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... ARBOR VITAE ST GERMAIN SAYNER THESE ARE DANGEROUS STORMS WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. JKL/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:45 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 5, 3:45 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT WED MAY 5 1999 SHORT WAVE THAT PRODUCED LIGHT SHOWERS ACROSS THE AREA EARLIER HAS MOVED INTO UPPER MICHIGAN AND SUBSIDENCE BEHIND IT HAS LIMITED SCATTERED TRW TO FAR SWRN PTN OF FCST AREA THIS AFTERNOON. THESE SHOULD DISSIPATE AROUND SUNSET. ANOTHER ROUND OF RW/TRW SHOULD ARRIVE LATE TONIGHT AND TOMORROW AS MORE SIGNIFICANT SHORT WAVE ROTATES AROUND UPPER LOW TO W. WITH MOISTURE IN PLACE AND COLDER 500MB TEMPS ARRIVING FROM SW THERE SHOULD BE A DECENT AMOUNT OF RAIN WITH NEXT SYSTEM. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, May 5, 5:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT WED MAY 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM WAUSAU WI .75 INCH HAIL
05/05/99 MARATHON (AUW)
JKLLocal storm report, May 5, 5:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT WED MAY 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0536 PM 1 WNW TOMAHAWK WI TORNADO
05/05/99 LINCOLN BRIEF TOUCHDOWN. TREES AND
POWER LINES DOWN.
JKLLocal storm report, May 5, 6:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT WED MAY 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... .
0550 PM 18 S WAUSAU WI .75 INCH HAIL
05/05/99 MARATHON ON HWY 51
JKL/EBLocal storm report, May 5, 6:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT WED MAY 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... .
0550 PM 18 S WAUSAU WI .75 INCH HAIL
05/05/99 MARATHON ON HWY 51
JKL/EBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:49 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 46 min |
| May 5, 5:52 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.